Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 15 of 15 Posts

·
Registered
Joined
·
141 Posts
Discussion Starter · #1 ·
I've been taking Lexapro for awhile and it isn't helping with my anxiety and D? Anyone have any helpful suggestions of what works well? I'm going to the doctor soon and would like to try something more helpful?
 

·
Registered
Joined
·
510 Posts
I started on BuSpar a couple weeks ago and it has alleviated most all of my anxiety. I doubted it would work, but I think everything is going much better now! The first three or four days the anxiety actually got worse. I read somewhere on the web that this could happen, so I kept it up and now I'm doing great! Hope you find something.
 

·
Registered
Joined
·
3 Posts
I'm currently on Lexapro and it works well for me, but my OB-GYN suggested valerian root for my menopausal insomnia. When I looked it up online, it says it has calming effects also. I am going to wean off of Lexapro and try valerian. My GI doesn't agree with "natural" or herbal medications, but I figure I might as well try it. If it doesn't work, I can always go back on Lexapro.
 

·
Registered
Joined
·
11 Posts
I am on my 10th day of Paxil CR and havent had any D since last Monday. Its like I am feeling like my self again. I really didnt like the idea of taking a SSRI, because of the possible withdrawal. But I am tkaing this day by day, if Paxil works, I am going to use it. I was a mess without it, anxiety terrible, D every morning and complusive thoughts all the time. So far 10 days into Paxil CR I really feel alot better, like my old self.
 

·
Registered
Joined
·
141 Posts
Discussion Starter · #8 ·
I am really frustrated, I started with immodium and I feel my tolerance has gone up so i need to take more and more, then levsin and buspar and now i'm taking lexapro and lomotil. i feel i need something better for my anxiety, lexapro isn't cutting it and i've been on lomotil for almost a month and i take 2 pills a day and i have had some d still with that. i'm really frustrated and wondering what else i could do to help myself
 

·
Registered
Joined
·
160 Posts
Sage, I think we all get that way. It is a no win situation. You are sick, so you get stressed, then you get sick from being stressed. It is a terrible way to live. I take my Lomotil, I take my Celexa, and that works most of the time. Then there are months that nothing works but a liquid diet and a GI mixture (for me it is a combination of stomach medicine and pain killer in a liquid form). The Lomotil and Celexa work great but the Celexa has a cumulative effect, so I had to take it for a long time before the full benefits kicked in. The Celexa has a way of relaxing your nerves and your digestive track. Also, I have a back up Rx of Xanax for the times I am stressed out. I take one of those at bed.
 

·
Registered
Joined
·
160 Posts
quote:Originally posted by sage1989:Thanks Sharell for the advice, what is Celexa and is it better then Lexapro? I need to try something else?
Celexa was first. Then they started making Lexapro. The idea is the same, to level out brain chemicals and help with the believed cause of such syndromes as IBS, fybromialgia, and so on. I found though that Celexa helps more to relax the GI track. It may work better for you as well.
 

·
Registered
Joined
·
11 Posts
Just an update, Paxil CR has been working great for me. No morning D in about 2 weeks. I also increased my fiber intake and have been eating a bland diet, no caffine, or soda etc..Paxil is really turning me back to my old self.Jay
 

·
Registered
Joined
·
160 Posts
quote:Originally posted by jempc:Just an update, Paxil CR has been working great for me. No morning D in about 2 weeks. I also increased my fiber intake and have been eating a bland diet, no caffine, or soda etc..Paxil is really turning me back to my old self.Jay
I am glad to hear that. Hopefully it will keep working. I know that for me, nothing lasts. I have to change meds and diet once every so many months from flare ups.
 
1 - 15 of 15 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top